MAUDE Adverse Event Report: COVIDIEN LP LIGASURE BLUNT TIP OPEN SEALER/DIVIDER; LIGASURE VESSEL SEALING SYSTEM

COVIDIEN LP LIGASURE BLUNT TIP OPEN SEALER/DIVIDER; LIGASURE VESSEL SEALING SYSTEM
Model Number LF1520
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the activation button fell off of the device prior to use.
 
Additional Manufacturer Narrative
(b)(4).One used ls1037 device was received for evaluation.Visual inspection confirmed the button had disengaged, and that the device body was damaged.The button was returned with the device.Inspection identified a crack in the body of the device near the button that would allow the button to disengage.A stress fracture of this type is from improper handling or dropping of the device.However, investigation of this issue could not reliably determine where and when this damage occurred.Review of the relevant device history records for this lot found no potentially contributing entries, and no trend is associated with this complaint.

Brand Name
LIGASURE BLUNT TIP OPEN SEALER/DIVIDER
Common Device Name
LIGASURE VESSEL SEALING SYSTEM
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key5420554
Report Number1717344-2016-00121
Device Sequence Number351612
Product Code GEI
UDI-Device Identifier10884521125520
UDI-Public0110884521125520
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberLF1520
Device Catalogue NumberLF1520
Device Lot Number32520097X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2016
Supplement Report FDA Received Date04/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1